Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram and weight

(4 Posts)
Seagullslanding Wed 17-May-17 22:22:49

I've been on citalopram for 4 months and I've noticed that I've gained weight. Ive been exercising and i have been following slimming world plan, but the weight doesnt want to budge.

Does anyone know if the weight will quickly go once I start reducing from 20mg to 10mg, or if it will go quickly when I am finally off them.

Any advice appreciated

Shitalopram Wed 17-May-17 22:29:13

I'm always a stone heavier than usual on Citalopram, but for me it's a small price to pay for being well for my kids. It does annoy me a bit though.

Hope you are getting some support with your reduction?

Seagullslanding Wed 17-May-17 22:44:03

I'm due to get in touch with gp soon to discuss reduction. I'm trying to find out if the weight will be easy to shift once i'm off them.

If it will be, I'm more likely to stay on them longer, if it won't I would rather get off them sooner. I know that if I keep gaining weight I am likely to be in a worse place than when I started.

cantbelieveivejustnoticed Thu 18-May-17 04:17:48

I'm currently coming off it and, yes, I have put on weight. I thought it was just age related (coming up to 40) so have upped the exercise but doesn't seem to have made much difference. It's a relief, in a way, to know that it's linked to the medication.

Seagulls good luck with reducing. I've done it v gradually. Was on 10mg and have been taking half over the past month, another three weeks odd to go. Other symptoms that have bothered me:
- terrible night sweats, literally soaked in sweat every night
- totally went off sex
I've noticed a difference with the latter even going down to a half dose.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now